It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-16-2007, 09:52 AM   #1
Newbie
(male)
 
Join Date: Dec 2007
Location: Merrimack, NH US
Posts: 2
webemoore HB User
Cortisone shot in back, pain worse!

I was told I had a herniated disc, pressing on a nerve. I had a cortisone shot in my back last week that was the worse pain I ever experienced in my life!! Meanwhile, the pain in my calf has gotten 10 times worse, not better. The pain is so bad I only sleep maybe an hour here or there, if I'm lucky, before the pain wakes me! Even percoset did NOTHING for the pain! Is it possible the doctor that gave me the shot did something wrong? They have given me 6 different prescriptions since...but nothing touches this pain!

 
Old 12-16-2007, 10:57 AM   #2
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: western us
Posts: 7,267
ms_west HB User
Re: Cortisone shot in back, pain worse!

I had this happen to me last September. I was having epidurals with a nerve block and I have never experienced so much pain in my life. I have had 4 back surgeries, ruptured appendics, emergency hysterectomy, etc....so I know what pain is. This was by far the worst pain I have ever experienced in my life. I had severe pain shooting down my leg during the injection. I almost tried to come off the table and everyone was yelling at me don't move, don't move.

No one wll give me a straight answer but I believe in my heart that the nerve was somehow affected by the injection. Whether it was hit or what I am not sure. I know for one thing, I have not been the same since and I have been on pain meds around the clock since.

I strongly urge you to see a pain mgmt doctor if you have not already done so. When I brought it up to mine, he shook his head, did not say anything, but jotted down a note. His non-verbal reactions said enough. Something went wrong but I don't think anyone will ever tell me. All I know is that I hurt. I had surgery 2 weeks ago and now that the incision pain is wearing off this old injection pain is coming back and I am on alot of medications. It stinks!!

I am so sorry this is so long and is a bunch of jabber. I just know how painful it was to me and continues to be. My heart goes out to you. I definitely think an injection can cause increased pain and it is possible for something to go wrong. When I read your pain is 10x worse, that is exactly what I said from the time of the injection.

Stand up for your rights and make sure that you are properly medicated. I pray that both of us will heal in time. Please know that I am here for you 24/7 -- Lord knows I don't sleep well at all.

Last edited by ms_west; 12-16-2007 at 10:59 AM.

 
Sponsors Lightbulb
   
Old 12-16-2007, 11:16 AM   #3
Newbie
(male)
 
Join Date: Dec 2007
Location: Merrimack, NH US
Posts: 2
webemoore HB User
Re: Cortisone shot in back, pain worse!

Thanks for replying so quickly! I've never been on this site before. My husband is not a whimp aby any means, so I know this pain has to be awful. I have a feeling the doctor did something wrong when he got the shot. I have arthritis in my back very bad, and I got my first 3 shots in my back about 5 weeks ago. I won't lie and say the needle didn't hurt, ... it did... and I kind of jumped,...but nothing like my husband and you are saying!!! And, within a couple days, my pain got less.......not worse!
I'm sure the doctors would never admit to making a mistake! So what do you do? What scares me is, I know he now needs surgery before there is more nerve damage, and I just don't trust doctors! And, when it comes to your back, it's really scary!!
You said you had 4 back surgeries? For herniated discs, or what? That's what my husband has, and it's also pressing on a nerve. He has no feeling in his toes on that foot. The dr. said he can't guarantee the feeling will come back either!
Well, I hope your pain gets better! I know I can't live with this forever!





[QUOTE=123dietdrpepper;3352249]I had this happen to me last September. I was having epidurals with a nerve block and I have never experienced so much pain in my life. I have had 4 back surgeries, ruptured appendics, emergency hysterectomy, etc....so I know what pain is. This was by far the worst pain I have ever experienced in my life. I had severe pain shooting down my leg during the injection. I almost tried to come off the table and everyone was yelling at me don't move, don't move.

No one wll give me a straight answer but I believe in my heart that the nerve was somehow affected by the injection. Whether it was hit or what I am not sure. I know for one thing, I have not been the same since and I have been on pain meds around the clock since.

I strongly urge you to see a pain mgmt doctor if you have not already done so. When I brought it up to mine, he shook his head, did not say anything, but jotted down a note. His non-verbal reactions said enough. Something went wrong but I don't think anyone will ever tell me. All I know is that I hurt. I had surgery 2 weeks ago and now that the incision pain is wearing off this old injection pain is coming back and I am on alot of medications. It stinks!!

I am so sorry this is so long and is a bunch of jabber. I just know how painful it was to me and continues to be. My heart goes out to you. I definitely think an injection can cause increased pain and it is possible for something to go wrong. When I read your pain is 10x worse, that is exactly what I said from the time of the injection.

Stand up for your rights and make sure that you are properly medicated. I pray that both of us will heal in time. Please know that I am here for you 24/7 -- Lord knows I don't sleep well at all.[/QUOTE]

 
Old 12-16-2007, 11:48 AM   #4
Senior Veteran
(female)
 
deb53's Avatar
 
Join Date: Jul 2007
Location: Richmond, Va. USA
Posts: 1,062
deb53 HB User
Re: Cortisone shot in back, pain worse!

Epidurals definitely make my pain worse. I'm not sure why...I don't think the doc made any mistakes during the procedure. From what I have read on here there are many others who felt the same way. I did feel better after about 3 weeks when the shot started to wear off. Good luck, nerve pain is like no other...you can't even adequately describe it. good luck!

Deb

 
Old 12-16-2007, 12:05 PM   #5
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: western us
Posts: 7,267
ms_west HB User
Re: Cortisone shot in back, pain worse!

I have had other epidurals and had the temporary increase in pain but this completely different. It is hard to explain...the pain is incredible and it does not go away. I have had the pain since September. I can tell you exactly where the spot is and it becomes very crampy in my case and hurts like h*ll.

Here is my surgery info:

1982 Fusion without hardware s1/S2 for transitional vertebrae
May 2006 L5 Laminectomy for spinal stenosis, bone spurs, nerve decompression
February 2007 Spinal Fusion L5/S1 with hardware
November 2007 Revision L5/S1, Laminectomy L3 and L4, Removal hardware right side, added bmp, removal bone spurs L4, decompression of nerve roots L3, L4, L5, S1

His shot was one week ago so I pray that it will calm down. I don't know if they can do anything for you except perscribe pain medicines and/or move ahead with surgery.

I am sorry this happened to him. Did they do the shots under fluroscopy?

 
Old 12-16-2007, 12:45 PM   #6
Inactive
(female)
 
Join Date: Nov 2007
Location: usa
Posts: 836
mznell HB User
Re: Cortisone shot in back, pain worse!

Did you have this done under fluroscopy? Who performed the injection? It sounds like the doc didn't get the needle in the right location.

 
Old 04-29-2011, 05:52 PM   #7
mvb mvb is offline
Junior Member
(male)
 
Join Date: Dec 2010
Location: sharon pa 16146
Posts: 33
mvb HB User
Re: Cortisone shot in back, pain worse!

the problem with cortisone shots is that they weaken ligaments around the spine or whatever area they are injected into. a lot of people have back pain due to instability so in the long run it makes it worse.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Cortisone shots? Lorene78 Knee & Hip Problems 7 04-26-2010 11:40 AM
cortisone shot for busitis in my hip Birdy1962 Knee & Hip Problems 0 11-23-2009 03:20 PM
Pain after Cortisone shot nmangouri Foot & Ankle Problems 4 10-16-2009 05:21 AM
Cortisone Injections. What to expect? *Versailles* General Health 4 06-16-2007 10:24 AM
Cortisone shot in elbows... pain is worse sunnyd1965 Open to All Other Health Topics 1 03-06-2005 02:22 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:25 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!